Alert archive / Hawaii / High Surf Warnings in 2007

High Surf Warning 3, NWS Honolulu, HI

January 28, 2007Hawaii County, Honolulu County, Kauai County, Hawaii

NWS Honolulu, HI issued this high surf warning at Jan 28, 2007, 3:46 PM HST for Hawaii County, Honolulu County, Kauai County, Hawaii. It took effect at Jan 28, 2007, 4:00 PM HST. It was in force for 68 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 28, 2007, 3:46 PM HST (01:46 UTC)
In effect from
Jan 28, 2007, 4:00 PM HST
Expired
Jan 31, 2007, 12:02 PM HST
In force
68 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kauai County, HI

What was reported inside it

TimeReportWhereRemark
Jan 29, 10:00 AM HSTNON-TSTM WND DMGKailua, HIHAWAIIAN ELECTRIC REPORTS SEVERAL WIND RELATED POWER OUTAGES ACROSS WINDWARD OAHU FROM KAILUA THROUGH KALAMA VALLEY.
Jan 29, 3:40 PM HSTNON-TSTM WND DMGPahoa, HIHAWAIIAN BEACHES - KAHAKAI BLVD. AND AKULE ST...TREES DOWN...NO POWER.
Jan 30, 5:00 PM HSTWILDFIREWaikoloa Village, HICIVIL DEFENSE REPORTS ROAD CLOSURES ALONG PORTIONS OF HWY 190...SADDLE ROAD AND WAIKOLOA RD
Jan 31, 6:00 AM HSTNON-TSTM WND DMGWaimanalo, HIPOWER POLE AND TREES DOWN NEAR THE POLO FIELD FORCING THE CLOSURE OF KALANIANAOLE HWY
Jan 31, 12:00 PM HSTNON-TSTM WND DMGKailua, HIHFD REPORTS NEARLY THIRTY CALLS CONCERNING ROOF DAMAGE...DOWNED POWERLINES AND TREES ACROSS WINDWARD OAHU FROM WAIMANALO TO KAILUA TO KANEOHE. MEASURED GUSTS OF 60 TO 65 MPH IN THE AREA.
Jan 31, 12:00 PM HSTNON-TSTM WND DMGWaialua, HIHFD REPORTS ABOUT A DOZEN CALLS CONCERNING ROOF DAMAGE DOWNED TREES AND POWERLINES ACROSS PARTS OF THE NORTH SHORE FROM WAIALUA TO HALEIWA AND SUNSET BEACH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2007-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2007-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHHW40 PHFO 290146
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST SUN JAN 28 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN
HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE LARGEST SWELLS ARE
EXPECTED TO ARRIVE MONDAY NIGHT AND TUESDAY AND MAY BE LARGE ENOUGH
TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION ON
THIS DEVELOPING SITUATION.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF
THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS
WAVE ACTION AND STRONG RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-291500-
/O.UPG.PHFO.SU.Y.0007.000000T0000Z-070129T1400Z/
/O.NEW.PHFO.SU.W.0003.070129T0200Z-070131T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
346 PM HST SUN JAN 28 2007

...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET TONIGHT...
THEN RISE TO 20 TO 25 FEET ON MONDAY. 

SURF ALONG WEST FACING SHORES WILL BE 9 TO 14 FEET TONIGHT...THEN
RISE TO 15 TO 20 FEET ON MONDAY.

$$

HIZ023-026-291500-
/O.NEW.PHFO.SU.Y.0008.070129T0200Z-070131T1600Z/
KONA-KOHALA-
346 PM HST SUN JAN 28 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET MONDAY.

$$
BURKE
9 follow-up statements
000
WHHW40 PHFO 290757
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
957 PM HST SUN JAN 28 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN
HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE LARGEST SWELLS ARE
EXPECTED TO ARRIVE MONDAY NIGHT AND TUESDAY AND MAY BE LARGE
ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. THE HIGH SURF
ADVISORY AND HIGH SURF WARNING MAY NEED TO BE EXPANDED TO COVER
ADDITIONAL AREAS AS THE LARGER SWELLS ARRIVE. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION ON THIS DEVELOPING SITUATION.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-292100-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
957 PM HST SUN JAN 28 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET TONIGHT...
THEN RISE TO 20 TO 25 FEET ON MONDAY.

SURF ALONG WEST FACING SHORES WILL BE 9 TO 14 FEET TONIGHT...THEN
RISE TO 15 TO 20 FEET ON MONDAY.

$$

HIZ024-292100-
/O.EXA.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/
SOUTH BIG ISLAND-
957 PM HST SUN JAN 28 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY.

SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET MONDAY.

$$

HIZ023-026-292100-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/
KONA-KOHALA-
957 PM HST SUN JAN 28 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET MONDAY.

$$
DONALDSON
000
WHHW40 PHFO 291742
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
742 AM HST MON JAN 29 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN
HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE LARGEST SWELLS...EXPECTED
TONIGHT AND TUESDAY...MAY BE LARGE ENOUGH TO CLOSE ROADS AND
PRODUCE PROPERTY DAMAGE. THE POTENTIAL FOR WAVE RUN UP ALONG
AFFECTED SHORES IS GREATEST TONIGHT...WITH A HIGH TIDE IN EXCESS OF
TWO FEET AFTER MIDNIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING
SITUATION.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-300645-
/O.EXT.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
742 AM HST MON JAN 29 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG NORTH FACING SHORES WILL RISE TO 25 TO 35 FEET WITH
HIGHER SETS ON THE OUTER REEFS TODAY AND BUILD FURTHER TO 35 TO 45
FEET WITH HIGHER SETS ON THE OUTER REEFS TONIGHT AND TUESDAY.

SURF ALONG WEST FACING SHORES WILL RISE TO 15 TO 25 FEET TODAY AND
BUILD FURTHER TO 20 TO 30 FEET TONIGHT AND TUESDAY.

$$

HIZ025-300645-
/O.EXB.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/
BIG ISLAND NORTH AND EAST-
742 AM HST MON JAN 29 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET TODAY AND
REMAIN ELEVATED THROUGH TUESDAY.

$$

HIZ023-024-026-300645-
/O.EXT.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/
KONA-SOUTH BIG ISLAND-KOHALA-
742 AM HST MON JAN 29 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG NORTH FACING SHORES WILL RISE TO 10 TO 15 FEET TODAY
AND BUILD FURTHER TO 15 TO 20 FEET TONIGHT AND TUESDAY.

$$
000
WHHW40 PHFO 300129
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST MON JAN 29 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN
HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE SWELL WILL PEAK EARLY
TUESDAY MORNING AND MAY BE LARGE ENOUGH TO CLOSE ROADS AND PRODUCE
PROPERTY DAMAGE. THE POTENTIAL FOR WAVE RUN UP ALONG AFFECTED
SHORES IS GREATEST TONIGHT...WITH A HIGH TIDE IN EXCESS OF TWO
FEET AFTER MIDNIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL
MEDIA FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING
SITUATION.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-301430-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
329 PM HST MON JAN 29 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 20 TO 30 FEET THIS AFTERNOON
AND 30 TO 40 FEET TONIGHT THROUGH TUESDAY.

SURF ALONG WEST FACING SHORES WILL BE 10 TO 20 FEET THIS AFTERNOON
AND 15 TO 25 FEET TONIGHT THROUGH TUESDAY.

$$

HIZ023-024-026-301430-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/
KONA-SOUTH BIG ISLAND-KOHALA-
329 PM HST MON JAN 29 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 6 TO 8 FEET THROUGH
TUESDAY.

$$

HIZ025-301430-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/
BIG ISLAND NORTH AND EAST-
329 PM HST MON JAN 29 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI
WILL BE 10 TO 15 FEET THROUGH TUESDAY.

$$

TANABE
000
WHHW40 PHFO 300552
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
752 PM HST MON JAN 29 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND THE BIG ISLAND AND FOR NORTH FACING SHORES
OF MAUI...

...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN
HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THIS SWELL MAY BE LARGE
ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. THE POTENTIAL
FOR WAVE RUN UP ALONG AFFECTED SHORES OF THE SMALLER HAWAIIAN
ISLANDS IS GREATEST TONIGHT...WITH A HIGH TIDE IN EXCESS OF TWO
FEET AFTER MIDNIGHT. ELSEWHERE...THE SURF ALONG PORTIONS OF THE
WEST FACING SHORES OF THE BIG ISLAND WILL INCREASE RAPIDLY ON
TUESDAY.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

HIZ023-024-026-301900-
/O.UPG.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/
/O.EXA.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/
KONA-SOUTH BIG ISLAND-KOHALA-
752 PM HST MON JAN 29 2007

...HIGH SURF WARNING IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG WEST FACING SHORES WILL BE 6 TO 10 FEET TONIGHT...AND
WILL RAPIDLY INCREASE TO HEIGHTS OF 10 TO 14 FEET TUESDAY.

$$

HIZ001>003-006>008-012-013-019-020-301900-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
752 PM HST MON JAN 29 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 30 TO 40 FEET THROUGH
TUESDAY.

SURF ALONG WEST FACING SHORES WILL BE 15 TO 25 FEET THROUGH
TUESDAY.

$$

HIZ025-301900-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/
BIG ISLAND NORTH AND EAST-
752 PM HST MON JAN 29 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY...

SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI
WILL BE 10 TO 15 FEET THROUGH TUESDAY.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

$$

HOUSTON
000
WHHW40 PHFO 301400
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST TUE JAN 30 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...THE NORTH FACING SHORES OF MAUI...AND THE
WEST FACING SHORES OF THE BIG ISLAND...

...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OVER THE NEXT
COUPLE OF DAYS. 

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-023-024-026-310300-
/O.EXT.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
400 AM HST TUE JAN 30 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 30 TO 40 FEET THROUGH
TUESDAY.

SURF ALONG WEST FACING SHORES WILL BE 15 TO 25 FEET THROUGH
TUESDAY.

$$

HIZ025-310300-
/O.EXT.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/
BIG ISLAND NORTH AND EAST-
400 AM HST TUE JAN 30 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI
WILL BE 10 TO 15 FEET THROUGH TUESDAY.

$$
BURKE
000
WHHW40 PHFO 301700 AAA
CFWHFO

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
700 AM HST TUE JAN 30 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...THE NORTH FACING SHORES OF MAUI...AND
THE WEST FACING SHORES OF THE BIG ISLAND...

...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE
SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES THROUGH WEDNESDAY.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-310600-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
700 AM HST TUE JAN 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 30 TO 40 FEET TODAY.

SURF ALONG WEST FACING SHORES WILL BE 15 TO 25 FEET TODAY.

$$

HIZ023-024-026-310600-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
KONA-SOUTH BIG ISLAND-KOHALA-
700 AM HST TUE JAN 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF WILL BE 10 TO 14 FEET TODAY.

$$

HIZ025-310600-
/O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/
BIG ISLAND NORTH AND EAST-
700 AM HST TUE JAN 30 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI
WILL BE 10 TO 15 FEET TODAY.

$$

TANABE
000
WHHW40 PHFO 310208
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
408 PM HST TUE JAN 30 2007

...HIGH SURF ADVISORY CANCELED FOR NORTH FACING SHORES OF THE
BIG ISLAND...

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...THE NORTH FACING SHORES OF MAUI...AND
THE WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A LARGE NORTH SWELL WILL CONTINUE TO AFFECT NORTH AND
WEST FACING SHORES THROUGH WEDNESDAY.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ025-310315-
/O.CAN.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/
BIG ISLAND NORTH AND EAST-
408 PM HST TUE JAN 30 2007

...HIGH SURF ADVISORY IS CANCELLED...

SURF HAS SUBSIDED BELOW ADVISORY LEVELS.

$$

HIZ001>003-006>008-012-013-019-020-311515-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
408 PM HST TUE JAN 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 20 TO 30 FEET TONIGHT AND
12 TO 18 FEET WEDNESDAY.

SURF ALONG WEST FACING SHORES WILL BE 10 TO 20 FEET TONIGHT AND 6
TO 12 FEET WEDNESDAY.

$$

HIZ023-024-026-311515-
/O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
KONA-SOUTH BIG ISLAND-KOHALA-
408 PM HST TUE JAN 30 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF WILL BE 6 TO 12 FEET TONIGHT AND 4 TO 8 FEET WEDNESDAY.

$$
000
WHHW40 PHFO 311331
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST WED JAN 31 2007

...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...AND FOR THE NORTH FACING SHORES OF MAUI...

.OVERVIEW...A LARGE NORTH SWELL WILL CONTINUE TO AFFECT NORTH AND
WEST FACING SHORES THROUGH WEDNESDAY NIGHT.

A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS SHOULD CONTINUE
MAKING PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES
AND POSSIBLE COASTAL FLOODING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ001>003-006>008-012-013-019-020-010245-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
/O.NEW.PHFO.SU.Y.0009.070131T1331Z-070201T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
331 AM HST WED JAN 31 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

SURF ALONG NORTH FACING SHORES WILL BE 12 TO 18 FEET TODAY.

SURF ALONG WEST FACING SHORES WILL BE 6 TO 12 FEET TODAY.

$$

HIZ024-311445-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/
SOUTH BIG ISLAND-
331 AM HST WED JAN 31 2007

...HIGH SURF WARNING IS CANCELLED...

SURF HAS DIMINISHED ALONG THE AFFECTED SHORELINE.

$$

HIZ023-026-010245-
/O.EXT.PHFO.SU.W.0003.000000T0000Z-070201T1600Z/
KONA-KOHALA-
331 AM HST WED JAN 31 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

SURF WILL BE 6 TO 12 FEET TODAY.

$$
BURKE
000
WHHW40 PHFO 312202
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1202 PM HST WED JAN 31 2007

...HIGH SURF ADVISORY NOW IN EFFECT FOR WEST FACING SHORES OF THE
BIG ISLAND THROUGH THURSDAY AFTERNOON...

...HIGH SURF ADVISORY CONTINUES FOR NORTH AND WEST FACING SHORES OF
NIIHAU KAUAI OAHU AND MOLOKAI THROUGH THURSDAY AFTERNOON...

...HIGH SURF ADVISORY CONTINUES FOR NORTH FACING SHORES OF MAUI
THROUGH THURSDAY AFTERNOON...

.OVERVIEW...A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT NORTH
AND WEST FACING SHORES THROUGH THURSDAY. BUOY OBSERVATIONS
NORTHWEST OF KAUAI INDICATE A SLIGHT INCREASE IN THE SWELL HEIGHT.
THIS WILL RESULT IN SURF ALONG NORTH AND WEST FACING SHORES OF
KAUAI AND OAHU RISING THIS AFTERNOON AND EVENING. SURF HEIGHTS SHOULD
DECREASE LATE TONIGHT AND THURSDAY.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY
FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG
RIP CURRENTS.

HIZ023-026-011115-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-070201T1600Z/
/O.EXB.PHFO.SU.Y.0009.000000T0000Z-070202T0400Z/
KONA-KOHALA-
1202 PM HST WED JAN 31 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 5 TO 9
FEET TODAY AND DECREASE TO 4 TO 8 FEET THURSDAY.

$$

HIZ001>003-006>008-012-013-019-020-011115-
/O.EXT.PHFO.SU.Y.0009.000000T0000Z-070202T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1202 PM HST WED JAN 31 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

SURF ALONG NORTH FACING SHORES OF KAUAI AND OAHU WILL BE 15 TO 22 FEET
TODAY AND DECREASE TO 10 TO 15 FEET THURSDAY. SURF WILL BE SLIGHTLY
SMALLER FOR MOLOKAI AND MAUI.

SURF ALONG WEST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15 FEET
TODAY AND DECREASE TO 8 TO 12 FEET ON THURSDAY. SURF WILL BE
SLIGHTLY SMALLER FOR MOLOKAI.

$$

ANGLE/NASH

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 28, 10:00 AM HST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 28, 10:00 AM HST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN JAN 28 2007

.SYNOPSIS...EXPECT MODERATE TO STRONG KONA WINDS...UNSETTLED WEATHER
AND LARGE SURF THIS WEEK. A WEAKENING FRONT WILL STALL NEAR THE
CENTRAL ISLANDS THIS AFTERNOON. SKIES ARE CLEARING BEHIND THIS
FRONT...SO MOST OF THE CLOUDS AND SHOWERS ASSOCIATED WITH THIS FRONT
WILL BE OVER MAUI COUNTY TODAY. TWO MORE FRONTS WILL BRING
ADDITIONAL SHOWERS PLUS LOCALLY STRONG KONA WINDS THROUGH THE WEEK.

&&

.DISCUSSION...HAVE UPDATED THE FORECAST FOR THE SMALLER ISLANDS TO
REFLECT THE CLEARING SKIES AND LACK OF SHOWER ACTIVITY BEHIND THE
WEAKENING FRONT. THE FRONT IS NEAR MOLOKAI AT THE MOMENT...BUT IT IS
EXPECTED TO REACH MAUI AND STALL LATER TODAY.

STRONG WINDS CONTINUE OVER HALEAKALA AND THE SUMMITS OF MAUNA KEA
AND MAUNA LOA THIS MORNING. THE WIND ADVISORY HAS BEEN EXTENDED
THROUGH TONIGHT FOR THESE SUMMITS. WE WILL MONITOR CONDITIONS HERE
IN CASE HIGH WIND WARNINGS NEED TO BE ISSUED. REGARDLESS...THE WINDS
ARE EXPECTED TO REMAIN NEAR OR ABOVE THE WIND ADVISORY THRESHOLD FOR
THE NEXT FEW DAYS.

AS THE PREVIOUS FORECAST TEAM NOTED...THE GLOBAL MODELS CONTINUE TO
INDICATE A LARGE AREA OF LOW PRESSURE LOCATED OVER THE CENTRAL NORTH
PACIFIC OCEAN. THIS STRONG LOW HAS PUSHED THE FRONT DOWN OVER THE
ISLANDS. AS A RESULT...THE SUBTROPICAL RIDGE HAS SHIFTED SOUTH OF
THE HAWAIIAN ISLANDS...AND OUR PREVAILING WINDS WILL BE FROM THE
SOUTHWEST MUCH OF THIS UPCOMING WORK WEEK.

AS THE CURRENT FRONT STALLS AND DISSIPATES OVER MAUI COUNTY
TONIGHT...A SECOND FRONT WILL APPROACH THE ISLANDS. RECENT GFS MODEL
RUNS INDICATE THIS SECOND FRONT WILL APPROACH KAUAI MONDAY EVENING
AND STALL. THEREFORE...IT IS NOT CLEAR HOW MUCH RAINFALL WILL OCCUR
EAST OF KAUAI FROM THIS FRONT.

A THIRD FRONT ARRIVING NEXT THURSDAY MAY BE STRONGER THAN THE
OTHERS. REGARDLESS...STRONG SOUTHWEST WINDS AHEAD OF THIS FRONT MAY
REQUIRE WIND ADVISORIES FOR LOWER ELEVATIONS OF SOME ISLANDS...IN
ADDITION TO THE SUMMITS. HIGH WIND WARNINGS MAY BE NEEDED FOR SOME
SUMMITS AS WELL.

&&

.MARINE...THE MAIN ENERGY FROM THE NEW NORTHWEST SWELL HAS SHOWN UP
AT BUOY 1 IN THE 800 AM HST READING. THE BUOY MEASUREMENTS OF
SIGNIFICANT WAVE HEIGHT WERE RUNNING ABOUT 3 FEET BELOW THE WAVE
WATCH III FORECAST UNTIL THAT TIME. ALSO...THE DOMINANT SWELL PERIOD
IS RUNNING CLOSE TO 12 SECONDS. THIS MEANS THAT THE TRAVEL TIME OF
THE SWELL TO THE ISLANDS WILL BE LONGER THAN MOST OF OUR RECENT
NORTHWEST SWELLS...SINCE THE ENERGY FROM THESE RELATIVELY SHORT
PERIOD SWELLS TRAVELS AT SLOWER SPEEDS.

THEREFORE...EXPECT THE NEW NORTHWEST SWELL TO REACH KAUAI LATER
TODAY. THIS SWELL WILL PRODUCE SURF ABOVE THE ADVISORY THRESHOLD
ALONG NORTH AND WEST-FACING SHORES OF THE SMALLER ISLANDS WHEN IT
FINALLY ARRIVES. AN EVEN LARGER WEST NORTHWEST SWELL WILL LIKELY
INCREASE SURF HEIGHTS UP TO THE WARNING THRESHOLD BY MONDAY. THE
SURF IS EXPECTED TO BECOME EVEN LARGER MONDAY NIGHT AND TUESDAY.

SOUTHWEST WINDS WILL BE QUITE STRONG AT TIMES THROUGH THE WEEK. THE
LARGE SWELLS AND STRONG WINDS WILL REQUIRE A SMALL CRAFT ADVISORY
FOR MOST MARINE ZONES THIS WEEK.

&&

.FIRE WEATHER...STRONG SOUTHWEST AND WEST WINDS AHEAD OF THE
APPROACHING FRONT WILL CONTINUE ALONG THE SLOPES OF HALEAKALA. THIS
FRONT MAY ALSO BRING SOME SHOWERS TO MAUI LATER TODAY. HOWEVER...NO
SIGNIFICANT RAINFALL TOTALS ARE EXPECTED.

THE STRONG WEST AND SOUTHWEST WINDS WILL CONTINUE THROUGH MID-WEEK.
A STRONGER FRONT MAY BRING A BETTER CHANCE OF SIGNIFICANT RAINFALL
NEXT FRIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES
OF NIIHAU-KAUAI-OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF
MAUI.

WIND ADVISORY UNTIL 6 AM HST MONDAY FOR HALEAKALA SUMMIT AND BIG
ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL MIDNIGHT HST WEDNESDAY NIGHT FOR ALL
HAWAIIAN WATERS...EXCEPT MAALAEA BAY.

&&

HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:46 PM HSTHigh Surf AdvisoryHFOHawaii48 hr

Nearby

High Surf Warnings in Hawaii, 2007Every high surf warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.